Results 1 to 2 of 2
1 doctor has me going too fast, second doctor doesn't know what to do
  1. #1
    Kayeifo is offline New Member
    Join Date
    Oct 2010
    Posts
    7

    Default 1 doctor has me going too fast, second doctor doesn't know what to do

    Hi,

    So I'm in NY and my primary psychiatrist decided it was time for me to come off Klonopin because he no longer wanted to prescribe controlled substances so he took me from 4mg of Klonopin and has me cutting .5mg every week until I'm off. I'm not stupid though. I know how this works and you do not take someone off that fast. Unfortunately I needed Klonopin so I filled the script and I'm down to 2mg. I'm suffering immensely.

    I went to a second doctor last Friday requesting that he let me stabilize back on 4mg of Klonopin and if he wants me to come off, then that's fine but at a MUCH MUCH slower rate. He told me since I already have a script, he can't write me anything. He also told me that he wouldn't put me back on 4mg. I tried and tried to explain but he said "Why don't we up your Lithium and you come back in 2 weeks?" He figuratively pushed me out the door.

    Now I'm suffering and not sure what my options are. I can go back to my second doctor and ask him to change the script. After he see's how much I'm suffering, he will surely change his tune but CAN he do that? I've done it before but I don't know if NYS law has changed.

    Can he change the MG on the script so I can get a new fill to taper off of and fire my first doctor?

    Thank you

  2. #2
    Faded time is offline Member
    Join Date
    Nov 2013
    Posts
    62

    Default

    Many Dr.s don't think going off benzos causes a problem. I understand what you are going through. I inadvertantly stopped taking klonopin last year and had insomnia, headaches, vivid nightmares and one episode of hallucinations. To say its unpleasant is putting it mildly.

    You can't just change the date on a mood altering or controlled substance. You would have to get a new script. Before you get rid of your old doctor, make sure that the new one will take you on as a patient. The last thing you need is to be hanging in limbo.

    The reasonable way to taper is, as you said, much slower. You take away the amount that has you feeling very small amount of withdrawl. That will be different for each person depending on age, other medications and your own system. Once you are down far enough that you can't cut the pill, many people will make a solution based on milligrams per milliliter.

    If you are going to change Dr.s, find one that is willing to work with you on a taper that you can function with it. There is another forum, part of the same people who put this forum out where benzos and tapering are
    talked about. You might want to visit that. I wish I could remember the forum name. Maybe someone else will.

    Faded time

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22